Advertisement

Short Distance Asymptotics for a Generalized Two-point Scaling Function in the Two-dimensional Ising Model

  • Thomas Bothner
  • William Warner
Open Access
Article

Abstract

In the 1977 paper of McCoy et al. (J. Math. Phys. 18, 1058–1092, 1977) it was shown that the limiting two-point correlation function in the two-dimensional Ising model is related to a second order nonlinear Painlevé function. This result identified the scaling function as a tau-function and the corresponding connection problem was solved by Tracy (Commun. Math. Phys. 142, 297–311, 1991), see also the works by Tracy and Widom (Commun. Math. Phys. 190, 697–721, 1998). Here we present the solution to a certain generalized version of the above connection problem which is obtained through a refinement of the techniques chosen in Bothner (J. Stat. Phys. 170, 672–683, 2018).

Keywords

Ising model Generalized 2-point function Short distance expansion 

Mathematics Subject Classification (2010)

Primary 82B20 Secondary 70S05 34M55 

References

  1. 1.
    Baik, J., Buckingham, R., DiFranco, J.: Asymptotics of Tracy-Widom distributions and the total integral of a Painlevé II function. Commun. Math. Phys. 280, 463–497 (2008)ADSCrossRefGoogle Scholar
  2. 2.
    Basor, E., Tracy, C.: Asymptotics of a tau-function and Toeplitz determinants with singular generating functions. Suppl. 1A 7, 83–107 (1992)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bothner, T.: A short note on the scaling function constant problem in the two-dimensional Ising model. J. Stat. Phys. 170, 672–683 (2018)ADSMathSciNetCrossRefGoogle Scholar
  4. 4.
    Bothner, T., Its, A., Prokhorov, A.: On the analysis of incomplete spectra in random matrix theory through an extension of the Jimbo-Miwa-Ueno differential. arXiv:1708.06480
  5. 5.
    Deift, P., Its, A., Krasovsky, I.: Asymptotics of the Airy-kernel determinant. Commun. Math. Phys. 278, 643–678 (2008)ADSMathSciNetCrossRefGoogle Scholar
  6. 6.
    Deift, P., Its, A., Krasovsky, I., Zhou, X.: The Widom-Dyson constant and related questions of the asymptotic analysis of Toeplitz determinants, Proceedings of the AMS meeting, Atlanta 2005. J. Comput. Appl. Math. 202, 26–47 (2007)ADSMathSciNetCrossRefGoogle Scholar
  7. 7.
    Dyson, F.: Fredholm determinants and inverse scattering problems. Commun. Math. Phys. 47, 171–183 (1976)ADSMathSciNetCrossRefGoogle Scholar
  8. 8.
    Ehrhardt, T.: Dyson’s constant in the asymptotics of the Fredholm determinant of the sine kernel. Commun. Math. Phys. 262, 317–341 (2006)ADSMathSciNetCrossRefGoogle Scholar
  9. 9.
    Ehrhardt, T.: The asymptotics of a Bessel-kernel determinant which arises in Random Matrix Theory. Adv. Math. 225, 3088–3133 (2010)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Federbush, P.: A two-dimensional relativistic field theory. Phys. Rev. 121, 1247–1249 (1961)ADSMathSciNetCrossRefGoogle Scholar
  11. 11.
    Gamayun, O., Iorgov, N., Lisovyy, O.: How instanton combinatorics solves Painlevé VI, V and III’s. J. Phys. A 46, 335203 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Its, A., Lisovyy, O., Tykhyy, Y.: Connection Problem for the sine-gordon/painlevé III Tau-Function and Irregular Conformal Blocks. International Mathematics Research Notices, 22 pages (2014)Google Scholar
  13. 13.
    Its, A., Prokhorov, A.: Connection problem for the tau-function of the sine-gordon reduction of Painlevé-III equation via the Riemann-Hilbert approach. International Mathematics Research Notice, 22 pages (2016)Google Scholar
  14. 14.
    Its, A., Prokhorov, A.: On some Hamiltonian properties of the isomonodromic tau functions. Rev. Math. Phys. 30(07), 1840008 (2018)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Its, A., Liovyy, O., Prokhorov, A.: Monodromy dependence and connection formulae for isomonodromic tau functions. Duke Math. J. 167(7), 1347–1432 (2018)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Jimbo, M., Miwa, T., Ueno, K.: Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. I. Physica D2, 306–352 (1981)ADSMathSciNetzbMATHGoogle Scholar
  17. 17.
    Jimbo, M.: Monodromy problem and the boundary condition for some Painlevé equations. Publ. RIMS, Kyoto Univ. 18, 1137–1161 (1982)CrossRefGoogle Scholar
  18. 18.
    Jimbo, M., Miwa, T., Mori, Y., Sato, M.: Density matrix of an impenetrable Bose gas and the fifth Painlevé transcendent. Physica 1D, 80–158 (1980)ADSzbMATHGoogle Scholar
  19. 19.
    Krasovsky, I.: Gap probability in the spectrum of random matrices and asymptotics of polynomials orthogonal on an arc of the unit circle. Int. Math. Res. Not. 2004, 1249–1272 (2004)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Lenard, A.: Some remarks on large Toeplitz determinants. Pacific J. Math 42, 137 (1972)MathSciNetCrossRefGoogle Scholar
  21. 21.
    McCoy, B., Tracy, C., Wu, T.: Painlevé functions of the third kind. J. Math. Phys. 18, 1058–1092 (1977)ADSCrossRefGoogle Scholar
  22. 22.
    McCoy, B., Wu, T.: The Two-Dimensional Ising Model, 2nd edn. Dover Publications, USA (2014)zbMATHGoogle Scholar
  23. 23.
    NIST Digital Library of Mathematical Functions, http://dlmf.nist.gov
  24. 24.
    Palmer, J.: Planar Ising Correlations Progress in Mathematical Physics 49. Birkäuser Boston, Inc, Boston (2007)Google Scholar
  25. 25.
    Ruijsenaars, S.: On the two-point functions of some integrable relativistic quantum field theories. J. Math. Phys. 24, 922 (1983)ADSMathSciNetCrossRefGoogle Scholar
  26. 26.
    Sato, M., Miwa, T., Jimbo, M.: Holonomic quantum fields, III and IV. Publ. RIMS, Kyoto Univ. 15, 577 (1979). 15 (1979) 871CrossRefGoogle Scholar
  27. 27.
    Tracy, C.: Asymptotics of a τ-function arising in the two-dimensional Ising model. Commun. Math. Phys. 142, 297–311 (1991)ADSMathSciNetCrossRefGoogle Scholar
  28. 28.
    Tracy, C., Widom, H.: Asymptotics of a class of solutions to the cylindrical Toda equations. Commun. Math. Phys. 190, 697–721 (1998)ADSMathSciNetCrossRefGoogle Scholar
  29. 29.
    Widom, H.: The strong szegö limit theorem for circular arcs. Indiana Univ. Math. J. 21, 277–283 (1971)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Widom, H.: On the solution of a Painlevé III equation. Math. Phys. Anal. Geom. 3, 375–384 (2000)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Wu, T.-T.: Theory of Toeplitz determinants and the spin correlations of the two-dimensional Ising model, I. Phys. Rev. 149, 380–401 (1966)ADSCrossRefGoogle Scholar
  32. 32.
    Wu, T., McCoy, B., Tracy, C., Barouch, E.: Spin-spin correlation functions for the two-dimensional Ising model: exact theory in the scaling region. Phys. Rev. 13, 316–374 (1976)ADSCrossRefGoogle Scholar

Copyright information

© The Author(s) 2018

Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Department of MathematicsKing’s College London, StrandLondonUK
  2. 2.Department of MathematicsUniversity of MichiganAnn ArborUSA

Personalised recommendations